Most frequently, drug allergy manifests as skin rash or urticaria. However, in certain rare cases, medicines can bring about anaphylactic shock (very violent generalised allergic reaction involving vital organs such as airways, heart or blood circulation) which requires urgent medical treatment.
If you remember ever having reacted badly to a particular medicine tell your doctor. Don’t forget: your immune system has a good memory and will recognize the drug immediately, causing the same reaction!
Our own memory sometimes lets us down. It is therefore good practice to keep a medical notebook and set down as much information as possible (which drug, which dose, which disease, which symptoms, other drugs you were taking in the same time, etc.).
Don’t take drugs unless absolutely necessary!
Ask about relations between drugs! If you have had a bad reaction to a medicine, always ask your doctor when he prescribes you a new treatment if the new drugs are related to the one you are allergic to. Drugs that have similarities in structure can sometimes cause similar reactions because of allergic cross-reactivity.